Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

July 27, 2017Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 27, 2017, 4:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2017, 4:11 PM EDT (20:11 UTC)
Expired
Jul 27, 2017, 5:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS82 KMFL 272011
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
411 PM EDT THU JUL 27 2017
 
FLZ067-272100-
Inland Palm Beach County FL-
411 PM EDT THU JUL 27 2017

...Significant Weather Advisory for frequent to excessive lightning
for north central Palm Beach County Until 500 PM EDT...

* At 410 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm 9 miles east of Canal Point. This storm was
  nearly stationary.

* The main impact will be frequent to excessive lightning. Lightning 
  is the number one weather related killer in Florida. Trees and 
  open shelters found in parks, on beaches or golf courses offer no 
  protection from the dangers of lightning. Seek shelter in a safe 
  building until the storm passes.

* This storm will remain over mainly rural areas of , which includes
  north central Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2696 8035 2678 8035 2672 8060 2696 8058
TIME...MOT...LOC 2010Z 061DEG 1KT 2684 8047 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:00 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 27, 4:00 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
400 PM EDT Thu Jul 27 2017

.DISCUSSION...
While this past week may have felt like the extreme heart of
summer across much of South Florida, a pattern change is expected
over the coming days that will return temperatures and humidity to
levels closer to what is more typical of summer in South Florida.
A ridge of Atlantic high pressure continues to extend across
South Florida into the Gulf of Mexico. This high pressure has
produced the easterly flow which has reinforced the hot and humid
conditions experienced over the last several days. While we may
not reach Heat Advisory criteria, it will still be important for
those exposed to the hot, humid temperatures to stay hydrated and
take cooling breaks.

As the week draws to a close, a low pressure area over eastern
Canada pushes an associated frontal boundary towards the eastern
seaboard of the United States on Friday. This will begin to shift
our synoptic flow from the east to a south-southwesterly direction
by Saturday. This change in flow will lead to increasing rain
chances along the east coast metro areas. The frontal boundary
will push into the peninsula of Florida by Monday and linger
across the region through much of the week. While the additional
cloud cover associated with the front should produce some
relatively cooler daytime temperatures, the additional rain
chances will need to be monitored to see if a heavy rain threat
emerges in the forecast trend late in the weekend into next week.

&&

.MARINE...
Wind will shift from southeasterly to the south and finally to the
south-southwest through the weekend. A frontal boundary will
approach the region early next week with increasing rain and
thunderstorm chances.

&&

.PREV DISCUSSION... /issued 112 PM EDT Thu Jul 27 2017/

AVIATION...
Mainly VFR conditions will prevail through the TAF period. VCTS
will be possible at the east coast sites until about 20z before
activity becomes focused in the interior. VCTS will be possible
through 02z at KAPF as interior storms and additional activity are
possible over the Gulf Coast. Winds will be east/southeast around
10 knots at the east coast sites, and west/southwest at KAPF,
becoming light and variable overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  95  78  95 /  20  40  30  40
Fort Lauderdale  80  94  80  93 /  20  40  20  30
Miami            80  94  79  94 /  20  50  20  30
Naples           78  92  79  91 /  20  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...92/IRL
Hazardous weather outlook, Jul 27, 9:37 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
937 AM EDT Thu Jul 27 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
281200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
937 AM EDT Thu Jul 27 2017

...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR...
...HEAT INDICES NEAR 105 DEGREES LATE MORNING AND EARLY AFTERNOON...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms will be possible
across the region today, with the greatest coverage in the interior
and portions of the Gulf Coast. The primary threats will be frequent
lightning, locally heavy rainfall, and brief gusty winds.

Temperatures: Heat indices will near 105 degrees late this morning
and into the afternoon across much of South Florida, especially
across interior areas, the Gulf Coast, and southern Miami-Dade
county.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will continue to be possible each day, with greater
coverage possible across the east coast metro Friday and into the
weekend. Frequent lightning, locally heavy rainfall, and brief gusty
winds will be the primary hazards.

Heat index values may near or even exceed 105 degrees again each late
morning and afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 27, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
411 PM EDT THU JUL 27 2017

FLZ067-272100-
Inland Palm Beach County FL-
411 PM EDT THU JUL 27 2017

...Significant Weather Advisory for frequent to excessive lightning
for north central Palm Beach County Until 500 PM EDT...

* At 410 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm 9 miles east of Canal Point. This storm was
  nearly stationary.

* The main impact will be frequent to excessive lightning. Lightning
  is the number one weather related killer in Florida. Trees and
  open shelters found in parks, on beaches or golf courses offer no
  protection from the dangers of lightning. Seek shelter in a safe
  building until the storm passes.

* This storm will remain over mainly rural areas of , which includes
  north central Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2696 8035 2678 8035 2672 8060 2696 8058
TIME...MOT...LOC 2010Z 061DEG 1KT 2684 8047

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:47 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jul 27, 6:02 PM EDTSpecial Weather StatementMFLCollier28 min
Jul 27, 6:05 PM EDTSpecial Weather StatementMFLHendry25 min
Jul 27, 6:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 27, 6:37 PM EDTSpecial Weather StatementMFLCollier38 min
Jul 27, 7:05 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Jul 27, 7:23 PM EDTSpecial Weather StatementMFLBroward37 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.